Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 119, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 23, 2016, 4:30 PM EDT for Campbell County, Charlotte County, Halifax County, Virginia. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 4:30 PM EDT (20:30 UTC)
- Expired
- Jun 23, 2016, 5:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA
The radar
The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:30 PM EDT | TSTM WND DMG | 6 W Rustburg, VA | TREE DOWN CHARLES ROAD |
| Jun 23, 4:30 PM EDT | TSTM WND DMG | 6 W Rustburg, VA | TREE DOWN CLARKES ROAD |
| Jun 23, 4:32 PM EDT | HAIL 1.5 | Rustburg, VA | |
| Jun 23, 4:34 PM EDT | HAIL 1 | 2 Se Rustburg, VA | THUNDERSTORM PRODUCED HAIL THE SIZE OF QUARTERS NEAR RUSTBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.3
The text
As transmitted.
765
WUUS51 KRNK 232030
SVRRNK
VAC031-037-083-232115-
/O.NEW.KRNK.SV.W.0119.160623T2030Z-160623T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHARLOTTE COUNTY IN VIRGINIA...
CAMPBELL COUNTY IN VIRGINIA...
NORTH CENTRAL HALIFAX COUNTY IN VIRGINIA...
* UNTIL 515 PM EDT
* AT 430 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUSTBURG...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BROOKNEAL...
CHARLOTTE COURT HOUSE...
PHENIX...
RED HOUSE...
AND RUSTBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3689 7885 3724 7925 3738 7911 3727 7892
3724 7892 3725 7889 3723 7885 3721 7885
3721 7882 3708 7861
TIME...MOT...LOC 2030Z 309DEG 29KT 3726 7911
HAIL...1.25IN
WIND...60MPH
$$
DS2 follow-up statements
367
WWUS51 KRNK 232054
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT THU JUN 23 2016
VAC031-037-083-232115-
/O.CON.KRNK.SV.W.0119.000000T0000Z-160623T2115Z/
CHARLOTTE VA-CAMPBELL VA-HALIFAX VA-
454 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN CHARLOTTE...CAMPBELL AND NORTH CENTRAL HALIFAX
COUNTIES...
AT 454 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIKE...MOVING
SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BROOKNEAL...
CHARLOTTE COURT HOUSE...
PHENIX...
RED HOUSE...
AND RUSTBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3689 7885 3724 7925 3738 7911 3727 7892
3724 7892 3725 7889 3723 7885 3721 7885
3721 7882 3708 7861
TIME...MOT...LOC 2054Z 308DEG 32KT 3718 7896
HAIL...1.75IN
WIND...70MPH
$$
DS344
WWUS51 KRNK 232114
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EDT THU JUN 23 2016
VAC031-037-083-232123-
/O.EXP.KRNK.SV.W.0119.000000T0000Z-160623T2115Z/
CHARLOTTE VA-CAMPBELL VA-HALIFAX VA-
514 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN
CHARLOTTE...CAMPBELL AND NORTH CENTRAL HALIFAX COUNTIES WILL EXPIRE
AT 515 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
BE ADVISED THAT...WHILE THIS WARNING HAS ENDED...A SEVERE
THUNDERSTORM WARNING IS IN EFFECT FOR SOUTHEASTERN CAMPBELL COUNTY
UNTIL 615 PM EDT.
LAT...LON 3689 7885 3724 7925 3738 7911 3727 7892
3724 7892 3725 7889 3723 7885 3721 7885
3721 7882 3708 7861
TIME...MOT...LOC 2111Z 309DEG 29KT 3718 7896
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:35 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 23, 2:35 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
235 PM EDT THU JUN 23 2016
.SYNOPSIS...
Low pressure will move east out of the Ohio Valley this
evening, and then push off the mid-Atlantic coast tonight,
allowing a trailing cold front to drop south into the region on
Friday. Scattered to numerous showers and thunderstorms will
impact much of the region into tonight as this system moves
through the area. The front slides to the south of the area Friday
night allowing drier high pressure to slowly build in from the
north this weekend.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 200 PM EDT Thursday...
Bands of deep convection continue across the north, one associatedwith
the residual outflow from the earlier MCS, and another farther
north along the actual surface front. Short term guidance
continues to struggle on future placement of stronger storms with
some feeding ongoing coverage southeast across the Blue Ridge,
with added development over the south/west where current CAPE
values have zoomed up to above 2000 J/KG per heating. Others tend
to work new development down the western mountains and then unzip
east over the south into the instability gradient. For now think a
blend in order with current coverage likely heading east/southeast
with some of this coverage gradually filling in farther south as
more heating is realized. Thus plan to shift higher
likely/categorical pops farther south into the early evening
before loss of heating causes coverage to fade. Given
unidirectional flow and stronger winds aloft good potential for
added training and clusters of multicellular damaging wind
producing storms through early evening. Therefore planning to keep
the earlier expanded flood watch going and not go further east for
now pending trends. Lows still warm/muggy in the 60s to lower 70s.
Uncertainty exists in the location of the surface boundary on Friday
with potential affects from organized convection through this
evening and debris clouds early Friday. Models have again slowed up
the southward progress of the boundary given only weak surface
ridging to the north and weak low pressure along the front. This
along with continued westerly flow should allow any residual clouds
to erode by midday resulting in a quick uptick in instability espcly
southern/eastern sections in the afternoon. Latest SPC Day2 has
beefed up much of the region to slight risks pending trends with the
above scenario. Otherwise bumping up pops to high chance/low likelys
espcly Blue Ridge east where the better severe threat may exist.
Highs likely a bit warmer without much morning convection so
thinking mostly 80s, to around 90 Piedmont.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 150 PM EDT Thursday...
Surface front should finally slide south of the region Friday night
into Saturday allowing a gradual infiltration of drier air in the
wake of weak low pressure to the southeast. Will keep in some low
pops for evening coverage given lingering instability and low level
moisture along the Blue Ridge, followed by clearing overnight. Weak
high pressure will build in with weak low level wedging under high
heights aloft on Saturday. However still appears just enough
weakness and residual moisture to pop isolated afternoon showers
mountains otherwise partly cloudy.
Drier air may enhance a bit by Sunday as the surface high noses in
from offshore while the low level flow deepens a bit from the
northeast. This will also result in weak return flow taking shape
over the far west where some low pops likely needed otherwise
keeping it dry with more sun possible.
Highs mostly in the 80s with little change in airmass in the wake of
the weak front.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 1230 PM EDT Thursday...
Repeat scenario of the upper pattern seen in the past few weeks will
return by next week as a large 5h low slides east over the western
ridge and helps dig out another eastern trough. This should propel a
couple associated surface cold fronts through the region with the first
Monday, and another later Tuesday when somewhat drier/cooler air looks
to advect in. Ahead of these boundaries will see moisture quickly
return Sunday night and moreso on Monday when models show decent higher
pwats and subsequent more widespread showers/storms. Thus including
high chance to likely pops Monday. Deeper pwats may start to exit
Monday night into Tuesday but still enough residual low level moisture
to support widely scattered showers into Tuesday before the secondary
front crosses. Drier air follows the front Tuesday night into Wednesday
as weak high pressure builds in ahead of yet another impulse rounding
the base of the upper trough Wednesday night into Thursday. This may
drive a weak area of low pressure east along the residual front
resulting in another round of showers by day7. Temps look to stay near
seasonal norms for most of the period except perhaps a bit cooler by
the end of the week with more clouds/showers around.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 1245 PM EDT Thursday...
VFR has returned to most locations outside of the Greenbrier
valley where training cells continue to result in MVFR to IFR in
heavier showers and storms. Expect this trend to continue to with
poor flying conditions around KLWB to KHSP and perhaps out to just
west of KLYH over the next few hours.
Provided added heating which has been slow to occur in the wake of
the early morning storm complex, expecting the redevelopment of at
least scattered shra/tsra this afternoon and evening across the
region. However exactly where and how widespread any added
coverage will be elsewhere remains uncertain, so keeping mostly a
vicinity mention for shra/tsra going with tempo groups where
closer to the current convective axis across the north. Should
finally see the front to the north dip south and gradually shove
deeper convection into southern areas by early this evening and
out of the area after midnight. Therefore cutting back to mostly
VFR cigs and without any convective mention overnight with areas
of dense fog possible espcly in the valleys where MVFR to LIFR
could occur.
Should be just north of the front on Friday although moisture will
be slow to completely exit espcly in the low levels that could
again fuel a few bands of shra/tsra in the afternoon. Otherwise
looking at becoming VFR most sections by mid/late morning once low
clouds/fog erode.
Extended discussion...
High pressure will try to build from the northeast on Saturday,
but there should be enough instability over the mountains for
isolated afternoon showers and thunderstorms during the weekend.
Coverage of these storms should increase by Monday before becoming
more isolated on Tuesday with the passage of another cold front.
Overall, expect periods of IFR/MVFR within the showers and
thunderstorms and also during potential early morning fog due to
increasing moisture at the ground.
&&
.HYDROLOGY...
Flash flood watch now in effect into early this evening with the
inclusion of Rockbridge, Botetourt and Amherst counties. Added
storm complexes along with training bands could lead to more
widespread flash flooding given very low flash flood guidance
attm, and possible added 1 to 3 inches of rain in spots. Heavy
rainfall also possible south of the watch area but thinking only
isolated flooding at this point given somewhat less rainfall in
these areas of late.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ007-019-
020-023-024-035.
NC...None.
WV...Flash Flood Watch until 8 PM EDT this evening for WVZ042>044-
507-508.
&&
SYNOPSIS...JH/WERT
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...JH
AVIATION...JH/MBS/WERT
HYDROLOGY...JHHazardous weather outlook, Jun 23, 3:56 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 356 PM EDT THU JUN 23 2016 VAZ007-019-020-023-024-035-WVZ042>044-507-508-242000- TAZEWELL-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER- SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 356 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS MAY APPROACH SEVERE LIMITS AGAIN FRIDAY AFTERNOON WITH STRONG WINDS AND SOME HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ002>006-VAZ009>018-022-032>034-043>046-058-059-242000- ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-PATRICK- FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-HALIFAX- CHARLOTTE- 356 PM EDT THU JUN 23 2016 ...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS COULD OCCUR AGAIN FRIDAY AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001-018>020-VAZ047-242000- ASHE-WATAUGA-WILKES-YADKIN-BUCKINGHAM- 356 PM EDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ADDED COMPLEXES OR BANDS OF THUNDERSTORMS ARE EXPECTED TO MOVE INTO OR REDEVELOP OVER THE AREA INTO EARLY THIS EVENING. SOME OF THE STRONGER STORMS...MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE FROM STRONG DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS COULD OCCUR AGAIN FRIDAY AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 23, 4:20 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 5 SSE COVINGTON CITY 37.72N 79.96W
06/23/2016 ALLEGHANY VA PUBLIC
PUBLIC REPORTS WATER RUNOFF ON CRAIG CREEK ROAD CLOSING
THE ROAD IN SEVERAL LOCATIONS.
&&
JMORROWLocal storm report, Jun 23, 4:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL FOREST 37.37N 79.28W
06/23/2016 M1.50 INCH BEDFORD VA PUBLIC
PUBLIC REPORTS PING PONG SIZE HAIL IN FOREST VIRGINIA.
&&
JMORROWLocal storm report, Jun 23, 4:24 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 4 ESE FOREST 37.36N 79.22W
06/23/2016 M1.00 INCH CITY OF LYNCHBURG VA PUBLIC
PUBLIC REPORTS QUARTER SIZE HAIL NEAR FOREST VIRGINIA.
&&
JMORROWLocal storm report, Jun 23, 4:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 NE UNION 37.60N 80.51W
06/23/2016 M1.00 INCH MONROE WV PUBLIC
PUBLIC REPORTS QUARTER SIZE HAIL NEAR UNION WEST
VIRGINIA.
&&
JMORROWSpecial weather statement, Jun 23, 4:27 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT THU JUN 23 2016
WVZ508-232045-
WESTERN GREENBRIER-
427 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GREENBRIER
COUNTY...
AT 427 PM EDT...A STRONG THUNDERSTORM WAS NEAR CAMDEN-ON-GAULEY...
MOVING SOUTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER RURAL AREAS OF
WESTERN GREENBRIER COUNTY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3822 8036 3809 8036 3808 8037 3819 8054
3827 8044
TIME...MOT...LOC 2027Z 303DEG 49KT 3831 8057
DSSpecial weather statement, Jun 23, 4:28 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT THU JUN 23 2016
VAZ020-232100-
BATH-
428 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BATH COUNTY...
AT 428 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
MOUNTAIN GROVE...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOT SPRINGS...
WARM SPRINGS...
MOUNTAIN GROVE...
BURNSVILLE...
AND INGALLS FIELD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3822 7971 3821 7962 3818 7952 3792 7980
3806 7997 3810 7993 3811 7994 3813 7995
3815 7992 3818 7992 3819 7990 3820 7989
3825 7983 3826 7980
TIME...MOT...LOC 2028Z 309DEG 29KT 3819 7994
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:50 AM EDT | Special Weather Statement | RNK | Amherst | 40 min |
| Jun 23, 5:24 AM EDT | Special Weather Statement | RNK | Buckingham | 66 min |
| Jun 23, 5:29 AM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 46 min |
| Jun 23, 6:39 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 2 more | 81 min |
| Jun 23, 8:33 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Craig, City of Covington | 57 min |
| Jun 23, 8:43 AM EDT | Special Weather Statement | RNK | Giles | 47 min |
| Jun 23, 8:50 AM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Roanoke, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke and 1 more | 40 min |
| Jun 23, 8:57 AM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Roanoke, City of Radford | 48 min |
| Jun 23, 8:58 AM EDT | Flash Flood Warning | RNK | Bland, Giles | 6 hr |
| Jun 23, 9:16 AM EDT | Special Weather Statement | RNK | Bedford, Campbell, Franklin | 59 min |
| Jun 23, 9:26 AM EDT | Special Weather Statement | RNK | Floyd | 49 min |
| Jun 23, 9:54 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 66 min |
| Jun 23, 1:18 PM EDT | Flash Flood Warning | RNK | Alleghany, Bath, City of Covington | 10 hr |
| Jun 23, 1:22 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 23 min |
| Jun 23, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bath, Bedford, Botetourt, Craig and 4 more | 54 min |
| Jun 23, 2:31 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Botetourt, Campbell, City of Lynchburg | 59 min |
| Jun 23, 2:33 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 27 min |
| Jun 23, 3:02 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 28 min |
| Jun 23, 3:21 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 54 min |
| Jun 23, 3:30 PM EDT | Flash Flood Warning | RNK | Botetourt | 6 hr |
| Jun 23, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Botetourt, Campbell, Rockbridge, City of Lynchburg | 47 min |
| Jun 23, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke | 39 min |
| Jun 23, 4:28 PM EDT | Special Weather Statement | RNK | Bath | 32 min |
| Jun 23, 5:00 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 30 min |
| Jun 23, 5:01 PM EDT | Special Weather Statement | RNK | Rockbridge | 29 min |
| Jun 23, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte | 52 min |
| Jun 23, 5:25 PM EDT | Special Weather Statement | RNK | Alleghany | 35 min |
| Jun 23, 5:27 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 48 min |
| Jun 23, 5:34 PM EDT | Flash Flood Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 6 hr |
| Jun 23, 5:40 PM EDT | Special Weather Statement | RNK | Bedford | 35 min |
| Jun 23, 5:46 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 44 min |
| Jun 23, 5:58 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, City of Lynchburg | 62 min |
| Jun 23, 6:01 PM EDT | Special Weather Statement | RNK | Botetourt, Craig, City of Salem | 29 min |
| Jun 23, 6:09 PM EDT | River Flood Warning | RNK | Alleghany, City of Covington | 28 hr |
| Jun 23, 6:16 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 59 min |
| Jun 23, 6:36 PM EDT | Flash Flood Warning | RNK | Campbell, Charlotte, City of Lynchburg | 6 hr |
| Jun 23, 6:50 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 55 min |
| Jun 23, 6:52 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 38 min |
| Jun 23, 7:00 PM EDT | Tornado Warning | RNK | Halifax | 16 min |
| Jun 23, 7:17 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 18 min |
| Jun 23, 7:20 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 57 min |
| Jun 23, 7:24 PM EDT | River Flood Warning | RNK | Botetourt | 27 hr |
| Jun 23, 7:24 PM EDT | River Flood Warning | RNK | Botetourt | 31 hr |
| Jun 23, 7:30 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 45 min |
| Jun 23, 7:33 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Tazewell | 42 min |
| Jun 23, 7:48 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 42 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.